Thunderstorm Wind, Crawford
- When
- November 28, 12:10 PM EST
- Where
- Crawford County, Marengo
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.367, -86.350
Trees and power poles were downed near Goodman Ridge.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Nov 28, 10:21 AM EST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1021 AM EST MON NOV 28 2005 .MORNING UPDATE... BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS CREEPING INTO THE WESTERN CWA ATTM. CURRENT VIS SAT SHOWING WESTERN HALF OF CWA UNDER CLOUD COVER...WHERE EASTERN HALF IS EXPERIENCING SOME BREAKS IN THE CLOUDS. SFC TEMPS ALREADY INTO THE MIDDLE AND UPPER 60S SO AM DOING A QUICK UPDATE TO INCREASE MAX TEMPS A DEGREE OR TWO...ESPECIALLY IN THE BLUEGRASS REGION OF KENTUCKY. REST OF FORECAST REMAINS NEARLY THE SAME...WITH PERIODS OF SHRS/STRMS AND GUSTY WINDS. LIGHTNING STRIKES FINALLY STARTING TO APPEAR IN THE CONVECTIVE LINE TO THE WEST RIGHT NOW. CONDITIONS TODAY WILL BE SIMILAR TO HIGH SHEAR...LOW CAPE DAYS...WHERE STORMS WILL BE SHALLOW SO LIGHTNING WILL NOT NECESSARILY INDICATE THE STRONGER CELLS. COULD HAVE STRONG RAIN SHOWERS WITH DAMAGING WINDS GIVEN THE EXTREME SHEAR. THE 0-1 KM AND 0-3 KM SHEAR IS INCREDIBLE TODAY...SO IF ANY SFC BASED SHRS/STORMS CAN DEVELOP WITH ANY LOW-LEVEL CAPE...COULD SEE AN ISOLATED TORNADO OR TWO. WILL CONTINUE TO MONITOR THE SITUATION...BUT MAY ADD THIS MENTION INTO THE HWO. UPDATE OUT SHORTLY. AL && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EST MON NOV 28 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1030 AM CST MON NOV 28 2005 /1130 AM EST MON NOV 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF AN APPROACHING COLD FRONT...AND WILL AFFECT THE ENTIRE OUTLOOK AREA THROUGH THIS EVENING. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH THIS LINE IF ENOUGH HEATING CAN TAKE PLACE. DAMAGING WIND GUSTS WILL BE THE BIGGEST THREAT...ALTHOUGH AN ISOLATED TORNADO OR TWO IS POSSIBLE MAINLY ACROSS SOUTH CENTRAL KENTUCKY. IN ADDITION...SURFACE WINDS OUTSIDE OF ANY STORMS WILL CONTINUE TO INCREASE AHEAD OF THIS APPROACHING LINE OF SHOWERS AND STORMS. SOUTHERLY WINDS WILL GUST UP TO 40 MPH IN SOME SPOTS...SO A WIND ADVISORY IS IN AFFECT FOR THE ENTIRE OUTLOOK REGION. HIGH PROFILE VEHICLES ON EAST-WEST ROADS SUCH AS INTERSTATE 64...AND THE BLUEGRASS PARKWAY WILL BE VERY SUSCEPTIBLE TO THE WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1153 AM EST MON NOV 28 2005 INZ089-KYZ023-024-026-027-061-062-070>072-281800- PERRY IN-HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-BUTLER KY- EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG... BEAVER DAM...LEITCHFIELD...MORGANTOWN...BROWNSVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN 1053 AM CST MON NOV 28 2005 ...STRONG LINE OF THUNDERSTORMS MOVING INTO CENTRAL KENTUCKY... A LINE OF SHOWERS AND STORMS ALONG A LINE FROM PAOLI INDIANA DOWN TO MORGANTOWN KENTUCKY WILL PUSH EASTWARD THROUGH SOUTHWEST INDIANA AND WEST-CENTRAL KENTUCKY OVER THE NEXT COUPLE OF HOURS. THROUGH 1200 PM CST...THUNDERSTORMS FROM TELL CITY DOWN TO RUSSELLVILLE WILL PRODUCE WIND GUSTS TO 45 MPH...CLOUD-TO-GROUND LIGHTNING STRIKES AND HEAVY RAINFALL. A QUICK HALF INCH OF RAIN IS POSSIBLE WITHIN THE NEXT HOUR. USE CAUTION IF DRIVING AS PONDING OF WATER ON ROADWAYS ALONG WITH GUSTY WINDS COULD MAKE FOR DIFFICULT TRAVEL. AL
The Louisville radar (KLVX), 56 km away, was scanning. The volume nearest the first event began at 17:11 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees and power poles were downed near Goodman Ridge.
The back porch was blown off a house and deposited 400 yards away.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480377, 5480378.